MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GENERATOR

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GENERATOR
Model Number USG-400
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During an excision of carotid body tumor, the subject device was used.The subject device made alarm and rebooted itself three times.There was another available device.There was no patient injury reported.This is the report regarding the exchange of the generator.
 
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Omsc received the additional information that esg communication error had occurred.Omsc also received the additional information that there was no abnormality when the subject device was inspected by olympus local engineer of keymed.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases and the information, omsc assumes that the event occurred due to any of the following possible causes.Power supply noise and a decreased power supply voltage caused a temporary control failure to the usg-400.Inappropriate connection of the power cable with the generator caused a temporary control failure to the usg-400.The above device handling has warned in the instruction manual as follows.*should any irregularity be observed, do not use the ultrasonic generator and take proper measures by referring to chapter 8, ¿troubleshooting¿.If the irregularity is still not resolved, do not use the ultrasonic generator and contact olympus.Using irregular instrument may cause a malfunction and may also result in an electric shock, burns, and/or fire hazard.

Brand Name
ULTRASONIC GENERATOR
Common Device Name
ULTRASONIC GENERATOR
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9567600
Report Number8010047-2020-00847
Device Sequence Number19680462
Product Code LFL
UDI-Device Identifier04953170306754
UDI-Public04953170306754
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K172691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberUSG-400
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1